Illinois, 2005Lightning Strike in Illinois, September 19, 2005
September 19, 2005 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 19, 2:25 PM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Sep 19, 2:25 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON SEP 19 2005
.DISCUSSION...
CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN
EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED
FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS
LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E.
QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY
AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H
TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS
PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY
UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS
DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT.
STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT
HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV
NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR
RGN.
FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS
ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS
AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH
MAXES IN MID/UPR 80S THRU WKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 68 87 63 89 / 80 10 10 10
QUINCY 61 85 58 86 / 80 10 10 10
COLUMBIA 64 87 60 88 / 80 10 10 10
JEFFERSON CITY 64 87 61 88 / 80 10 10 10
SALEM 65 86 57 85 / 80 10 10 10
FARMINGTON 67 85 56 87 / 80 10 10 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WDB
Hazardous weather outlook, Sep 19, 2:13 PM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON SEP 19 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
313 PM CDT MON SEP 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM
THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.
CVKING
In the hours before
Local storm report, Sep 19, 7:34 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SSE ST. PETERS 38.75N 90.59W
09/19/2005 ST. CHARLES MO CO-OP OBSERVER
BRADFORD PEAR TREE SNAPPED OFF SEVERAL FEET ABOVE THE
GROUND.
0810 PM NON-TSTM WND DMG 1 SW ST. CHARLES 38.78N 90.53W
09/19/2005 ST. CHARLES MO TRAINED SPOTTER
SEVERAL TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
I-70 AND HIGHWAY 94.
&&
BYRDSpecial weather statement, Sep 19, 7:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT MON SEP 19 2005
ILZ096>097-MOZ035>036-200245-
BROWN-PIKE-PIKE-RALLS-
841 PM CDT MON SEP 19 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 802 FOR THE FOLLOWING AREA...
IN ILLINOIS THIS CANCELS 2 COUNTIES
IN WEST CENTRAL ILLINOIS
BROWN IL... PIKE IL...
IN MISSOURI THIS CANCELS 2 COUNTIES
IN NORTHEAST MISSOURI
PIKE... RALLS...
THIS INCLUDES THE CITIES OF...BOWLING GREEN.
ILZ058>060-064>065-098>100-MOZ041>042-047>052-059>064-
200400-
BOND-CALHOUN-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-MONTGOMERY-
AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
MONTGOMERY-OSAGE-ST CHARLES-ST LOUIS-WARREN-ST LOUIS CITY-
841 PM CDT MON SEP 19 2005
...SEVERE THUNDERSTORM WATCH NUMBER 802 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREA...
IN ILLINOIS THIS WATCH INCLUDES 8 COUNTIES
IN SOUTH CENTRAL ILLINOIS
BOND IL... FAYETTE IL... MONTGOMERY IL...
IN SOUTHWEST ILLINOIS
CALHOUN IL... GREENE IL... JERSEY IL...
MACOUPIN IL... MADISON IL...
IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES
IN CENTRAL MISSOURI
AUDRAIN... BOONE... CALLAWAY...
COLE... MONITEAU... OSAGE...
IN EAST CENTRAL MISSOURI
FRANKLIN... GASCONADE... LINCOLN...
MONTGOMERY... ST. CHARLES... ST. LOUIS...
WARREN...
IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY
IN EAST CENTRAL MISSOURI
ST. LOUIS CITY...
THIS INCLUDES THE CITIES OF...COLUMBIA...EDWARDSVILLE...
JEFFERSON CITY...LITCHFIELD...MEXICO...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.
Local storm report, Sep 19, 7:43 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG 2 NE GODFREY 38.99N 90.16W
09/19/2005 MADISON IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS BLOWN DOWN.
&&
BYRDLocal storm report, Sep 19, 7:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG HERMANN 38.70N 91.43W
09/19/2005 GASCONADE MO LAW ENFORCEMENT
SEVERAL LARGE TREE BRANCHES AND TREES BLOWN DOWN IN
TOWN...BLOCKING A FEW STREETS.
&&
BYRDLocal storm report, Sep 19, 8:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG CREVE COEUR 38.66N 90.44W
09/19/2005 ST. LOUIS MO AMATEUR RADIO
NUMEROUS TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
OLIVE AND LINDBERG.
0821 PM TSTM WND DMG HAZELWOOD 38.78N 90.36W
09/19/2005 ST. LOUIS MO EMERGENCY MNGR
TREE BLOWN DOWN...BLOCKING MISSOURI BOTTOM ROAD NEAR DUNN
ROAD.
&&
BYRDSpecial weather statement, Sep 19, 8:30 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT MON SEP 19 2005
MOZ042-200330-
AUDRAIN-
930 PM CDT MON SEP 19 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 802 FOR THE FOLLOWING AREA...
IN MISSOURI THIS CANCELS 1 COUNTY
IN CENTRAL MISSOURI
AUDRAIN...
THIS INCLUDES THE CITIES OF...MEXICO.
ILZ058>060-064>065-098>100-MOZ041-047>052-059>064-200400-
BOND-CALHOUN-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-MONTGOMERY-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
MONTGOMERY-OSAGE-ST CHARLES-ST LOUIS-WARREN-ST LOUIS CITY-
930 PM CDT MON SEP 19 2005
...SEVERE THUNDERSTORM WATCH NUMBER 802 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREA...
IN ILLINOIS THIS WATCH INCLUDES 8 COUNTIES
IN SOUTH CENTRAL ILLINOIS
BOND IL... FAYETTE IL... MONTGOMERY IL...
IN SOUTHWEST ILLINOIS
CALHOUN IL... GREENE IL... JERSEY IL...
MACOUPIN IL... MADISON IL...
IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES
IN CENTRAL MISSOURI
BOONE... CALLAWAY... COLE...
MONITEAU... OSAGE...
IN EAST CENTRAL MISSOURI
FRANKLIN... GASCONADE... LINCOLN...
MONTGOMERY... ST. CHARLES... ST. LOUIS...
WARREN...
IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY
IN EAST CENTRAL MISSOURI
ST. LOUIS CITY...
THIS INCLUDES THE CITIES OF...COLUMBIA...EDWARDSVILLE...
JEFFERSON CITY...LITCHFIELD...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.
Lightning, Macoupin
- When
- September 19, 8:30 PM CST
- Where
- Macoupin County, Staunton
- Reported by
- NEWSPAPER
- Coordinates
- 39.261, -89.924 (the zone’s center; the record gives no point)
Lightning struck a substation Monday evening causing substantial damage. Power was out for much of town through Tuesday until repairs could be finished.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, September 19 to 20, 2005$1.0 million · 1 event
- Hail in Iowa, September 19, 2005$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Indiana, September 19, 2005$29,000 · 62 kt wind · 22 events
- Tornado in Illinois, September 19, 2005F1 · 1 event
- Hail and Damaging Winds in Illinois, September 19, 2005$2,000 · 1.75 in hail · 23 events
- Damaging Winds in Indiana, September 19, 20051 injured · $7,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Missouri, September 19, 20051.75 in hail · 8 events
- Lightning Strikes in California, September 19 to 20, 2005$1,000 · 6 events
- Hail and Damaging Wind in Missouri, September 19, 20052 in hail · 5 events
- Hail in Missouri, September 19, 20052.5 in hail · 5 events
- Hail and Damaging Winds in Ohio, September 19, 2005$9,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Illinois, September 19, 2005$11,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475983.